MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4034C185TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
Valiant navion stent grafts were implanted in the endovascular treatment of a taa and dissection.  it was reported ct imaging was performed about three and half years later.Corelab have reviewed this imaging and identified an und etermined type endoleak.  a fracture was noted on the stent graft with sn (b)(6).Stent ring enlargement was also noted on stent graft with (b)(6) , stent ring 4 (+ 4.2) , stent ring 5 (+7.3), stent ring 6 (+7.1).No stent ring migration was noted.The maximum aortic diameter measured 71.9mm.  no cause was reported.  no additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: core lab review of ct imaging from (b)(6) 2023 identified a new stent fracture to ring 5 of vnmf3731c173tu (b)(6).Persistant stent ring enlargment (+6.4mm) to ring 5 of vnmf3731c173tu (b)(6) and persistant stent ring enlargement (+9.3mm) to vnmf3731c173tu (b)(6).The max aortic diameter was noted as 75.1mm with no aortic enlargement observed.No endoleak was identified.A type iiia endoleak on vnmf3731c173tu ((b)(6) and a distal non navion or ib el on distal non-navion was also noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information : corelab review of ct imaging at 13 months post index procedure identified an undetermined endoleak on vnmf4034c185tu ((b)(6)) no stent fracture, no stent ring enlargement or stent ring displacement on stent graft) were observed.The image was noted as not assessable for endoleak, not examinable for fractures or stent ring displacement on device vnmf3731c173tu ((b)(6)).The maximum aortic aneurysm diameter was 72.2mm.Corelab review of ct imaging at 26 months post index procedure identified an undetermined endoleak on device vnmf4034c185tu ((b)(6)) and stent ring enlargement of +1.7mm on vnmf3731c173tu ((b)(6)).There was no aortic enlargement.The maximum aortic diameter measured 72.3mm.The imaging was noted as nor examinable for fractures and stent ring migration.It was noted that for both imaging, where fractures and stent ring migration were set to not examinable, it was due to device overlaps.It was also noted that the endoleak was either a type iiia on device 2 and distal non navion or ib el on distal non-navion.The brand and model of the non-navion device is unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: corelab review of ct imaging from (b)(6) 2022 identified a new fracture to ring 5 and ring 6 of vnm f3731c173tu (v08105000) which were also observed on imaging from 09-aug-2023.The core lab review of imaging from (b)(6) 2023 was updated to include stent ring enlargement of +6.4mm was observed on ring 4, +15.8mm on ring 5 and +11.5mm on ring 6.There was no stent ring migration observed in vnmf4034c185tu ((b)(6)) it was noted that vnmf3731c173tu (v08105000) was not examinable for stent ring migration in both imaging.A persistant undetermined endoleak is present with is either a type iiia on vnmf3731c173tu (v08105000) and a distal non-navion or a type ib on the distal non-navion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Continued from h9: 3005364322-02-19-2021-001-r.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5; additional information received; it was reported that intervention was performed approximately 4 years and 8 months after the index procedure.The indication for the second procedure was stent ring fracture and stent ring enlargement.Additional devices were placed in the abdominal aorta and superior mesenteric artery; 3 additional non-medtronic endografts were implanted.There were no procedure complications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5: additional information received: corelab review of imaging from approximately 4 years an 9 month post-index procedure reported that the persistent fracture in vnmf3731c173tu (sn (b)(6)) was observed in rings 5 and 6.The stent ring enlargement was observed as follows: of +5.6mm in ring 4, +14.8mm in ring 5 and +12.2mm in ring 6.The maximum aortic diameter was 75.7mm.A non-navion type ib endoleak was observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5; additional information received : x ray angiography from approximately 4 years and 8 months post-index procedure was reviewed by corelab.The persistent fractures on ring 5 <(>&<)> 6 were observed on stent graft v08105000 (noted as difficult to visualize on angiogram).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Corelab review of imaging from approximately 4 years and 8 months post-index procedure identified persistent stent fracture in vnmf3731c173tu ( sn (b)(6)) no endoleak, aortic enlargement, stent ring enlargement or stent ring migration was noted.Corelab imaging review at approximately 4 years and 9 months pos-index procedure revealed persistent fracture and stent ring enlargement in the same device.No endoleak, aortic enlargement or stent ring migration noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17237617
Report Number9612164-2023-02915
Device Sequence Number15228255
Product Code MIH
UDI-Device Identifier00763000100872
UDI-Public00763000100872
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2020
Device Model NumberVNMF4034C185TU
Device Catalogue NumberVNMF4034C185TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/17/2023
08/11/2023
09/06/2023
09/20/2023
10/11/2023
06/27/2024
10/08/2024
10/10/2024
10/18/2024
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date07/17/2023
08/15/2023
09/12/2023
10/09/2023
10/11/2023
07/04/2024
10/11/2024
10/11/2024
10/22/2024
Date Device Manufactured09/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
SEE H10
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight86 KG